MAUDE Adverse Event Report: CORDIS CORPORATION SABER 6MM20CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 6MM20CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48006020X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.It is unknown if the device will be returned for testing and evaluation.   additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon detached from a saber 6mm20cm 150 percutaneous transluminal angioplasty (pta) and embolized down to the tibioperoneal (tp) trunk.The balloon somehow attached to the unknown guidewire and was able to be successfully removed from the patient without issue.There was no patient injury reported.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon detached from a saber 6mm x 20cm 150 percutaneous transluminal angioplasty (pta) and embolized down to the tibioperoneal (tp) trunk.The balloon somehow attached to the unknown guidewire and was able to be successfully removed from the patient without issue.There was no patient injury reported.The product was not returned for analysis.A product history record (phr) review of lot: 82171796 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon separated - in-patient¿ could not be confirmed as the device was not returned for analysis.The exact causes could not be determined.It is likely procedural factors and handling of the device contributed to the reported events.However, without the return of the device for analysis and with the limited amount of information provided, it is difficult to draw a clinical conclusion between the device and the event reported.Device embolization resulted from the balloon detaching from the shaft of the catheter and migrated to the tibioperoneal trunk.Potential adverse events are associated with any procedure in which multiple devices are introduced into the patient.According to the safety information of the instructions for use ¿if resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.Potential complications include but are not limited to: embolism.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 6MM20CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key9897709
Report Number9616099-2020-03606
Device Sequence Number2788865
Product Code LIT
UDI-Device Identifier20705032069639
UDI-Public20705032069639
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number48006020X
Device Catalogue Number48006020X
Device Lot Number82171796
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer04/17/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight78